Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thanks for bringing your question to JustAnswer.
I need a little more information to give you the best possible answer:
Are you medications being managed by a psychiatrist or a general MD?
Can you give me a little more detail about your statement " l feel like I have no heart, and disconnected on the road."
Which part of your situation would be most helpful for me to address? Can you formulate a question that you want me to focus on?
I look forward to reading your answers and working with you on this problem.
Thanks for filling in some more information.
Sometimes antidepressant medications (and I have had clients complain about Zoloft in particular in this regard) can make a person feel a bit emotionally numb...as if nothing can make them happy or sad.
You have been through a lot of medication changes in a short amount of time, and sometime the withdrawal from antidepressants can make a person feel very strange and disconnected for awhile. It is not an "addiction-type withdrawal" as they are not habit forming, but the changes in the brain chemicals as the drug gets out of your system can be hard to deal with.
It will be hard, but I would suggest that you not make any big decisions or changes in your life until you have been on the paxil for at least a month and your system has adjusted to all the changes.
You might also consider finding a second opinion from another psychiatrist. If they agree, then you will have more faith in the medications working eventually. Or, the other psychiatrist may take a different approach.
You've had a fairly radical change in your emotional state over the past year, and you need to be carefully monitored by a doctor you have complete faith in.
And I hope you are also still in therapy--a good therapist can see you more frequently that the MD can, and they can help monitor your symptoms and side effects, in addition to providing support during this difficult time in your life.
Please don't underestimate the effects that these rapid med changes can cause, and give yourself some time to adjust.
In the meantime, buy a CD on guided relaxation and go through the exercises each day. This will help you feel more grounded and connected to your body and the rest of the world. My favorite medication expert is Jon Kabat-Zinn and he has many good cds. You can also get an idea about his methods from watching him on u-tube.
These feelings will pass...this is not permanent. Your body will adjust. Remember, no big life changes for at least a month.
The trouble with antidepressants is that they often make you feel tired when you first start them...and when you're depressed, that's hard to tolerate.
These feelings WILL GO AWAY. There is no doubt of it. I would consider getting another opinion about your medications...
Also, you need to have a therapist who will support you through this.
It is absolutely vital that you not have any alcohol AT ALL during this time. Alcohol and antidepressants are a very bad mix!
Praying is good, and so is doing things to take care of yourself.
Medications alone will not fix your situation. You need:
1) therapy, and a second opinion on medications.
2) to take very good care of your physical health by eating right.
3) to make sure you get enough sleep,
4) to learn relaxation techniques as I mentioned in the last note.
5) to not use any alcohol or over the counter or street drugs while you are on antidepressants.
Taking control of your life by taking good care of yourself is within your power. If you need to find someone to watch your children for a few hours a day so you can relax and get grounded again, it is worth the expense.
This too shall pass...life will be good again, but you have to do your part as well.
.OKMH53016130 My son is very anxious. He gets like